Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Lake Charles, LA

June 12, 2014Newton County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 12, 2014, 1:21 PM CDT for Newton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 1:21 PM CDT (18:21 UTC)
Expired
Jun 12, 2014, 1:45 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA

County Newton County, TX

The radar

The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2953 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS84 KLCH 121821
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CDT THU JUN 12 2014

TXZ259-260-121845-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
121 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
145 PM CDT...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER...
HARRISBURG...HOLLY SPRINGS...JAMESTOWN...ROGANVILLE...NEWTON AND
FARRSVILLE.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.


LAT...LON 3097 9365 3069 9378 3088 9415 3105 9407

$$

SWEENEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:50 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 12, 12:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT THU JUN 12 2014

.AVIATION...ADDED VCTS FOR LATER THIS AFTERNOON FOR ALL BUT
ACADIANA TAF SITES AS ONCOMING MCS OUT OF EAST TEXAS ALTHOUGH
WEAKENING, IS EXPECTED TO PROVIDE ENOUGH OUTFLOW TO BUCKLE THE CAP
AND ALLOW CONVECTION. THIS ACTIVITY SHOULD END WITH LOSS OF
DAYTIME HEATING. APPROACHING TROF TNITE SHOULD REINITIATE
CONVECTION SO WILL INCLUDE VCTS AFTER 09Z FOR ALL TERMINALS. THIS
ACTIVITY IS EXPECTED TO SUSTAIN THROUGH FRIDAY.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1049 AM CDT THU JUN 12 2014/

DISCUSSION...
CONVECTION UNDERWAY ACROSS NE TX THIS MORNING AHEAD OF SHORTWAVE
TROF TRANSLATING THROUGH THE PLAINS. LOW LEVEL MOISTURE HAS
DEFINITELY MADE A COME BACK WITH SFC DEWPOINTS IN THE LOWER
70S...THE AIR HAS THAT SWALLOW YOU FEEL TO IT WHEN YOU WALK
OUTSIDE. THE INHERITED FORECAST HAS EVERYTHING COVERED QUITE
WELL...WITH THE ONLY CHANGE THIS MORNING BEING THE INCLUSION OF
SMALL POPS ACROSS THE EAST TEXAS LAKES INTO CENTRAL LOUISIANA.
GIVEN CURRENT RADAR IMAGERY AND HRRR GUIDANCE...NOT OUT OF THE
QUESTION FOR THIS INITIAL ROUND OF ACTIVITY TO REACH THAT FAR
SOUTH AND/OR SEE NEW DEVELOPMENT GENERATED ALONG SOUTHWARD
PROPAGATING OUTFLOWS.

13

PREV DISCUSSION... /ISSUED 305 AM CDT THU JUN 12 2014/

DISCUSSION...
CURRENT SFC ANALYSIS SHOWS WEAK HIGH PRESSURE OVER THE E GULF...KEEPING
A FAIRLY LIGHT S FLOW OVER THE REGION. WINDS INLAND ARE MAINLY
CALM OR VERY LIGHT FROM THE SOUTH. TEMPS NEAR 70S TO THE LOWER 70S
PREVAIL.

AN UPPER LEVEL DISTURBANCE MOVING SE ACROSS KS/N OK THIS MORNING
IS PRODUCING A LARGE MCS OVER C OK. THE UPPER AIR DISTURBANCE AND
ASSOCIATED MCS IS EXPECTED TO CONTINUE MOVING SSE TODAY AND ACROSS
NE TX/N LA THIS EVENING AND OVERNIGHT. PRELIMINARY INDICATIONS
SHOW REGENERATION/CONTINUATION OF THIS COMPLEX AS IT CONTINUES SSE THIS
EVENING. WITH AMPLE INFLOW MOISTURE AND LIFT...ITS EXPECTED TO KEEP
ITS INTENSITY THRU THE OVERNIGHT HOURS ACROSS INLAND SE TX/C LA.
FOR THIS...SPC CONTINUES THE SLIGHT RISK OF SVR TSRA FOR AREAS
JUST NORTH OF THE I-10 CORRIDOR THRU 12Z FRI. KEPT THE INCREASING
POP TREND BEGINNING THIS EVENING ACROSS THE LAKES REGION OF SE
TX/W LA...WITH THE HIGHER POPS SPREADING SSE ACROSS THE REMAINDER
OF SE TX/C AND S LA BETWEEN 06-18Z FRI.

FOR THE WEEKEND...EXPECT ONLY ISO SHRA/TSRA DURING THE AFTERNOON
AS MOISTURE DIMINISHES A BIT...AND WILL BE MAINLY DRIVEN BY AFTERNOON
HEATING. FOR MON-WED...HIGH PRESSURE RIDGE ALOFT WILL BUILD
EASTWARD FROM TX...FURTHER LIMITING PRECIP CHANCES. ALSO...EXPECT
TEMPS TO INCREASE A BIT...WITH MID/UPPER 70S FOR LOWS...AND
LOWER/MID 90S FOR HIGHS.

MARINE...
LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH THE
WEEKEND. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN
TONIGHT INTO FRIDAY AS A DISTURBANCE ALOFT APPROACHES THE
REGION FROM THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  76  87  74  89 /  10  40  50  30  20
KBPT  90  76  87  74  88 /  10  40  50  20  20
KAEX  92  72  87  70  90 /  20  50  50  20  20
KLFT  91  75  87  73  89 /  10  30  50  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 12, 3:12 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT THU JUN 12 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
312 AM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS LATE THIS EVENING
AND EARLY FRIDAY MORNING AS AN UPPER LEVEL DISTURBANCE PASSES
ACROSS THE AREA. THERE IS A SLIGHT RISK OF SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
FRIDAY MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL
DISTURBANCE MOVES EAST OF THE REGION. HIGH PRESSURE ALOFT WILL
SLOWLY BUILD EASTWARD OVER THE AREA FOR THE REMAINDER OF THE
WEEKEND...LIMITING PRECIPITATION CHANCE THRU THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO EARLY FRIDAY
MORNING.

In the hours before

Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CDT THU JUN 12 2014

TXZ259-260-121845-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
121 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
145 PM CDT...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER...
HARRISBURG...HOLLY SPRINGS...JAMESTOWN...ROGANVILLE...NEWTON AND
FARRSVILLE.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3097 9365 3069 9378 3088 9415 3105 9407

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:30 PM CDTSpecial Weather StatementLCHCalcasieu30 min
Jun 12, 4:33 PM CDTAreal Flood AdvisoryLCHHardin, Jefferson117 min
Jun 12, 4:44 PM CDTSpecial Weather StatementLCHJefferson61 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.